MAUDE Adverse Event Report: STRYKER GMBH L COMPRESSION PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH L COMPRESSION PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES; PLATE, FIXATION, BONE
Model Number 57-13110
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: "on (b)(6) 2015.The patient's left hand was injured by a machine accidentally at home.Finally, doctor diagnosed that patient¿s left thumb and index finger were not completely severed.On (b)(6) 2015 , left hand debridement, thumb replantation, middle finger extensor tendon repair, back of hand avulsion skin repair, foreign body removal, vsd drainage.The medical operation was successfully.Recently, the patient had local protrusion of the proximal segment of the index finger with swelling and pain for more than 20 days.On (b)(6) 2021, patient performed x ray.The image show that proximal index finger was fixed with plate screws after multiple fractures of the left hand.B ultrasonography: screw echo in the proximal radial segment of the left index finger.A plate screw internal fixation was performed to remove a bone screw and a plate." additional information received - 11/08/2021.The patient went to the doctor again on (b)(6) 2021 due to local protrusion and redness of the proximal index finger.The patient has performed revision surgery, the plate had been removed from patient and scrapped by hospital as medical waste.According to the doctor's physical examination and imaging diagnosis, it was inferred that the disease was caused by loosening of implant screws.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported: "on (b)(6), 2015.The patient's left hand was injured by a machine accidentally at home.Finally, doctor diagnosed that patient¿s left thumb and index finger were not completely severed.On (b)(6), 2015 , left hand debridement, thumb replantation, middle finger extensor tendon repair, back of hand avulsion skin repair, foreign body removal, vsd drainage.The medical operation was successfully.Recently, the patient had local protrusion of the proximal segment of the index finger with swelling and pain for more than 20 days.On (b)(6) 2021, patient performed x ray.The image show that proximal index finger was fixed with plate screws after multiple fractures of the left hand.B ultrasonography: screw echo in the proximal radial segment of the left index finger.A plate screw internal fixation was performed to remove a bone screw and a plate." additional information received - (b)(6)/2021 the patient went to the doctor again on (b)(6), 2021 due to local protrusion and redness of the proximal index finger.The patient has performed revision surgery, the plate had been removed from patient and scrapped by hospital as medical waste.According to the doctor's physical examination and imaging diagnosis, it was inferred that the disease was caused by loosening of implant screws.
 
Additional Manufacturer Narrative
Correction: please refer to d4 catalog#, gtin, h6 results & conclusion codes.A device inspection was not possible since the affected device was not returned.The received pictures and x-ray were reviewed and it can be confirmed that one of the non-locking screws is backed out from the t-shaped plate and does protrude from the plate.It can also be confirmed that the bone healing process is completed, there are no signs from the previous fracture visible.Without the involved devices no further evaluation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on the provided information were the devices in place for more than 6 years and the bone healing process is completed, therefore it is more than unlikely that any product related issue did lead to the back out of the non-locking screw.In this relation following statement form the instruction for use can be mentioned: [screw and plate implants are designed to function only until bone healing (usually 6-10 weeks).Delayed healing, non-union or subsequent bone resorption or trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or fracturing.] [original statements].

Brand Name
L COMPRESSION PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12867704
Report Number0008031020-2021-00476
Device Sequence Number6025479
Product Code HRS
UDI-Device Identifier04546540243164
UDI-Public04546540243164
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number57-13110
Device Catalogue Number57-13140
Device Lot Number1000128102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight79 KG